I took large daily dose of Neurontin for a few years, 3600 - 5600 mg. At first it made me lethargic & sleepy but I gradually got used to it. I slept well when I took it. Be sure & drink a lot of water with it. Wish I could be more help.
I've been on Neurontin for almost ten years now. When I started on it it made me very tired and drowsy but my body adjusted to it and the drowsiness faded away. I'd say give it a little time, but if you are still concerned, call your doctor or maybe your pharmacist. Another thing you might want to know, my doctor also prescribed folic acid vitamins because he told me one side effect of Neurontin was it made it difficult for your body to absorb folic acid.
I have been on Neurontin since the beggining of October as a treatment for persistent daily headaches. It worked great! I still have my headaches all of the time, but the pain is greatly reduced. But, i have been experiencing some troubling side effects. At first, i was only tired and gained a few pounds. But just recently, I have started to get severe trembling/jerking/shaking/muscle spams in both of my hands, jaw, and neck. When I told my doctor, he didn't seem that concerned about it. But, the shaking is so severe that it is actually painful and the twitches can be easily seen from across the room. They are very exhausting and can almost be compared to Parkinson's disease because they are uncontrollable and constant. Even though my headaches were severe too, I'm not sure if the side effects are worth it. I have also experienced muscle weakness, diarrhea, and trouble sleeping. The side effects are starting to take a toll on my daily life and I don't think it is worth it.
I"ve been on Neurontin for about 10 years- started on it for dysautonomia, and it also helps in combination with other meds for complex partial seizures. I have had fewer side effects with it than other meds I was put on for the autonomic disorder, and back then, it made the difference between being able to keep working or not (now I'm on disability for the seizures and autonomic dysfunction....a neurologist messed with the dose of Neurontin increasing it to 3600 mg/day without seeing me first, and even with decreasing it, I've never been the same- other issues too- geographical, temperature, etc). I've been thankful for Neurontin for the most part- a few side effects that went away, but it has helped more than not being on it.